Alert archive / California / High Wind Warnings in 2007
High Wind Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Oct 17, 2007, 2:48 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 2:48 PM PDT (21:48 UTC)
- Expired
- Oct 17, 2007, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 172148 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 248 PM PDT WED OCT 17 2007 ...VERY STRONG WINDS WITH NEAR ZERO VISIBILITIES IN BLOWING DUST AND SAND THIS AFTERNOON ACROSS THE ANTELOPE VALLEY... ...STRONG SUNDOWNER WINDS EXPECTED ACROSS SANTA BARBARA COUNTY TONIGHT AND AGAIN THURSDAY NIGHT... .VERY STRONG WINDS HAVE ONCE AGAIN RETURNED TO THE ANTELOPE VALLEY THIS AFTERNOON. THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING...WHERE THERE COULD BE LOCALLY DAMAGING WIND GUSTS TO 60 MPH. THE VERY STRONG WINDS WILL LIKELY CREATE AREAS OF BLOWING DUST AND SAND...WHICH COULD RESTRICT VISIBILITIES TO ZERO AT TIMES. IN SANTA BARBARA COUNTY...INCREASING OFFSHORE PRESSURE GRADIENTS WILL RESULT IN SUNDOWNER WINDS WITH GUSTS UP TO 45 MPH THROUGH AND BELOW FAVORED PASSES AND CANYONS TONIGHT INTO THURSDAY MORNING. WINDS WILL LIKELY REDEVELOP THURSDAY NIGHT AND ANOTHER WIND ADVISORY MAY BE NEEDED AT THAT TIME. CAZ059-180100- /O.UPG.KLOX.WI.Y.0124.000000T0000Z-071018T0100Z/ /O.NEW.KLOX.HW.W.0012.071017T2148Z-071018T0100Z/ ANTELOPE VALLEY- 248 PM PDT WED OCT 17 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. DAMAGING WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH THE AFTERNOON HOURS. THE VERY STRONG WINDS WILL CREATE AREAS OF BLOWING DUST AND SAND WHICH WILL LIKELY RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL COULD BECOME EXTREMELY DANGEROUS. REDUCE SPEED AND INCREASE YOUR FOLLOWING DISTANCE. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE DUST STORM PASSES. $$ CAZ053-054-180100- /O.CON.KLOX.WI.Y.0124.000000T0000Z-071018T0100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 248 PM PDT WED OCT 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS...THEN SUBSIDE TO 15 TO 25 MPH TOWARD SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-052-180400- /O.CON.KLOX.WI.Y.0124.071018T0100Z-071018T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 248 PM PDT WED OCT 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PDT THURSDAY. NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE WILL OCCUR THROUGH THURSDAY MORNING. WINDS ARE EXPECTED TO INCREASE SHORTLY AFTER SUNSET TONIGHT THEN WEAKEN SOME ON THURSDAY. ANOTHER ROUND OF SUNDOWNER WINDS MAY DEVELOP AGAIN THURSDAY EVENING AND CONTINUE INTO FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG/BOLDT
1 follow-up statement
000 WWUS76 KLOX 180111 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 611 PM PDT WED OCT 17 2007 ...STRONG WINDS CONTINUE ACROSS PORTIONS OF THE SOUTHLAND... .A STRONG NORTHWEST FLOW PATTERN WILL CONTINUE TO GENERATE GUSTY WINDS THIS EVENING ACROSS THE MOUNTAINS...ANTELOPE VALLEY...AND SANTA BARBARA SOUTH COAST. THE GUSTY WINDS IN THE ANTELOPE VALLEY WILL CONTINUE TO CREATE AREAS OF BLOWING DUST AND SAND THROUGH THE EARLY EVENING...WHICH COULD LOCALLY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. BREEZY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS PORTIONS OF THE SOUTHLAND THURSDAY AND FRIDAY... AND MORE WIND ADVISORIES MAY BE REQUIRED. CAZ059-180400- /O.EXP.KLOX.HW.W.0012.000000T0000Z-071018T0100Z/ /O.EXB.KLOX.WI.Y.0124.000000T0000Z-071018T0400Z/ ANTELOPE VALLEY- 611 PM PDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS EVENING. THERE WILL BE AREAS OF BLOWING DUST AND SAND WHICH COULD LOCALLY RESTRICT VISIBILITIES TO NEAR ZERO AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-180715- /O.EXA.KLOX.WI.Y.0124.000000T0000Z-071018T1700Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 611 PM PDT WED OCT 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE TONIGHT INTO EARLY THURSDAY...WITH THE STRONGEST WINDS FOCUSED THROUGH THE INTERSTATE 5 CORRIDOR. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-052-180715- /O.CON.KLOX.WI.Y.0124.000000T0000Z-071018T1700Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 611 PM PDT WED OCT 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THURSDAY. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE BELOW AND THROUGH PASSES AND CANYONS THROUGH EARLY THURSDAY. THE GUSTY WINDS WILL LIKELY IMPACT TRAVEL ALONG PORTIONS OF HIGHWAY 101 BETWEEN GAVIOTA AND SANTA BARBARA... AS WELL AS HIGHWAY 154 NEAR SAN MARCOS PASS. ANOTHER ROUND OF SUNDOWNER WINDS MAY DEVELOP AGAIN THURSDAY EVENING AND CONTINUE INTO FRIDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 17, 10:05 AM PDT, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 17, 10:05 AM PDT, 4 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1005 AM PDT WED OCT 17 2007 EXTENDED THE WIND ADVISORY FOR MOUNTAINS AND DESERTS .UPDATE... WINDS CONTINUE TO BE GUSTY THROUGH MOUNTAIN PASSES AND ESPECIALLY OUT ACROSS THE DESERT. STILL SEEING 30-35MPH SUSTAINED WINDS ALONG HIGHWAY 14 IN LANCASTER AND GUSTS NEAR 50 MPH AT LAKE PALMDALE RAWS STATION. MAIN CONCERNS FOR WINDS WILL BE INTO EARLY AFTERNOON AS A STRONG NORTHWEST JET STREAM CORE REMAINS PARKED OVER EASTERN CA AND THERE CONTINUES TO BE MOUNTAIN WAVE ACTIVITY DOWNSTREAM OF THE TEHACHAPI MOUNTAINS. THIS IS ALSO REFLECTED BY PILOT REPORTS OUT OF LANCASTER OF STRONG UP/DOWN DRAFTS. STRONG SUBSIDENCE ON THE LEE-SIDE OF THE MOUNTAINS COULD PICK UP ADDITIONAL MOMENTUM AND LEAD TO ADDITIONAL BLOWING DUST AND SAND ACROSS THE DESERT. WINDS ARE EXPECTED TO DECREASE BY SUNSET BELOW WIND ADVISORY CRITERIA IN THESE AREAS. SHOWERS DID OCCUR OVERNIGHT WITH UP LOCALLY OVER 0.50 INCH IN WESTERN SAN LUIS OBISPO COUNTY...0.30 INCH IN WESTERN SANTA BARBARA COUNTY AND ONLY SEVERAL HUNDREDTHS FOR VENTURA/LOS ANGELES COUNTIES. THE SHOWER THREAT IS MAINLY OVER AT THIS POINT...ONLY HAVE TO DEAL WITH SOME LINGERING CLOUD COVER WHICH COULD REDEVELOP AT TIMES THIS AFTERNOON. TEMPERATURES LOOK ON-TRACK AND SEE NO REASON TO UPDATE AT THIS TIME. ...PREVIOUS DISCUSSION... SUNNIER AND WARM THURSDAY AS A LITTLE RIDGE POKES UP INTO THE NW FLOW OVER THE AREA. LOOK FOR MOST AREAS TO SEE A 5 TO 7 DEGREE JUMP IN TEMPS. STILL SOME NORTH GRADIENTS TO CONTEND WITH AND MOUNTAIN AREAS WILL NORTH TO NORTHWEST ORIENTED CANYONS WILL SEE SOME 20 TO 30 MPH WINDS. MAYBE A 20 TO 30 MPH SUNDOWNER EVENT THURSDAY NIGHT AS THE N TO S GRADIENT TIGHTENS OVER SBA COUNTY. PARTLY CLOUDY AGAIN ON FRIDAY. BREEZY ALSO AS GRAD TIGHTEN IN AHEAD OF ANOTHER WEAKENING FRONT. THE FRONT PASSES OVER LATE FRI OR EARLY SAT. CURRENT MODELS SHOW LITTLE OR NO PRECIP WITH IT. IT LOOKS AGAIN LIKE A WIND EVENT. SUNDOWNER FRIDAY NIGHT COULD BE IMPRESSIVE AND WILL HAVE TO BE WATCHED. .LONG TERM... EC AND GFS IN QUITE A STATE OF DISAGREEMENT FOR THE LONG TERM ALMOST EVERYWHERE EXCEPT OVER SOUTHERN CALIFORNIA WHERE BOTH MDLS FORECAST A WEAK UPPER TROF MOVING OVERHEAD SATURDAY AND THEN A LARGE RIDGE MOVING INTO PLACE SUNDAY AND LASTING INTO THE BEGINNING OF NEXT WEEK. SATURDAY WILL CONTINUE PARTLY CLOUDY AND BREEZY AND A LITTLE COOLER THAN NORMAL. SUNDAY WILL START THE WARM UP UNDER SUNNY AFTERNOON SKIES. OFFSHORE WINDS ARE LIKELY MONDAY MORNING HOW STRONG IS STILL UP FOR DEBATE WITH GFS SHOWING NO UPPER SUPPORT AND THE EC SHOWING AN OPTIMALLY PLACED UPPER LOW WITH SIGNIFICANT CONTRIBUTIONS TO OFFSHORE WINDS. WENT WITH SOME BREEZY WORDING FOR NOW. && .AVIATION...17/1645Z GOOD CONFIDENCE IN THE LOW CLOUDS CLEARING OUT FROM THE COASTAL AND VALLEY TAF SITES DURING THE DAY. WINDS WILL GET RATHER STRONG IN SOME OF THE TAF SITES THIS AFTERNOON. KLAX AND KBUR...CLEARING SKIES AND A SLIGHTLY STRONGER THAN NORMAL SEA BREEZE THIS AFTERNOON. CLEAR SKIES TONIGHT. .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...BOLDT/RORKE AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 17, 9:30 AM PDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 AM PDT WED OCT 17 2007 CAZ034>041-044>047-051>054-059-087-088-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 930 AM PDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS...AS WELL AS THE ANTELOPE VALLEY THROUGH THE AFTERNOON. BLOWING DUST AND SAND MAY OCCUR AT TIMES ACROSS THE DESERT CREATING POOR VISIBILITIES. GUSTY NORTHWEST WINDS WILL RETURN TO THE SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST ONCE AGAIN TONIGHT. A WIND ADVISORY MIGHT BE NEEDED FOR THIS SUNDOWNER TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY AREAS OF NORTHWEST WINDS WILL AFFECT THE SANTA BARBARA COUNTY MOUNTAINS AND SANTA BARBARA SOUTH COAST EACH AFTERNOON AND EVENING THROUGH SATURDAY EVENING. SOME LOCAL GUSTY NORTHWEST TO NORTH WINDS COULD ALSO AFFECT THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...ESPECIALLY THE INTERSTATE 5 CORRIDOR TONIGHT...FRIDAY NIGHT AND ONCE AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT/KAPLAN
Nearby
High Wind Warnings in California, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.